Tokyo Journal of Mathematics

A Calculus Scheme for Clifford Distributions


Full-text: Open access


The aim of the paper is to construct the fundamental solution of an arbitrary complex power of the Dirac operator, these powers being defined as convolution operators with a kernel expressed in terms of specific distributions in Euclidean space. The desired fundamental solution is found, at least formally, in terms of the same families of distributions as those arising in the kernel of the corresponding operator. Clearly, in order to prove these results in a rigorous way, we first have to investigate the definition and properties of both the convolution and the product of arbitrary elements of the families of distributions under consideration, leading to a very attractive pattern of mutual relations between them.

Article information

Tokyo J. Math., Volume 29, Number 2 (2006), 495-513.

First available in Project Euclid: 1 February 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46F10: Operations with distributions
Secondary: 30G35: Functions of hypercomplex variables and generalized variables


BRACKX, Fred; DE KNOCK, Bram; DE SCHEPPER, Hennie; EELBODE, David. A Calculus Scheme for Clifford Distributions. Tokyo J. Math. 29 (2006), no. 2, 495--513. doi:10.3836/tjm/1170348181.

Export citation


  • Alvarez, J.; Carton-Lebrun, C.: Optimal spaces for the ${\mathcal S}'$-convolution with the Marcel Riesz kernels and the $n$-dimensional Hilbert kernel. In: Bray, W. O.; Stanojevic, C. V. (eds.), Analysis of divergence: control and management of divergent processes, Harmonic Analysis Series, Birkhäuser (Basel, 1998), 233–248.
  • Brackx, F.; Delanghe, R.; Sommen, F.: Clifford Analysis, Pitman Publishers, Boston, London, Melbourne (1982).
  • Brackx, F.; Delanghe, R.; Sommen, F.: Spherical means and distributions in Clifford analysis. In: Qian, T. et al. (eds.), Advances in Analysis and Geometry: New Developments Using Clifford Algebra, Trends in Mathematics, Birkhäuser (Basel, 2004), 65–96.
  • Brackx, F.; Delanghe, R.; Sommen, F.: Spherical means, distributions and convolution operators in Clifford analysis. Chinese Annals of Mathematics 24B(2) (2003), 133–146.
  • Brackx, F.; De Schepper, H.: Hilbert-Dirac operators in Clifford Analysis. Chinese Annals of Mathematics 26B(1) (2005), 1–14.
  • Delanghe, R.: Some remarks on the principal value kernel in $\R^m$. Complex variables: theory and application 47 (2002), 653–662.
  • Delanghe, R.: On some properties of the Hilbert transformation, Bull. Belg. Math. Soc., Simon Stevin, 11 (2004), 163–180.
  • Delanghe, R.; Sommen, F.; Souček, V.: Clifford algebra and spinor-valued functions–-A function theory for the Dirac operator, Kluwer Academic Publishers, Dordrecht (1992).
  • Gilbert, J.; Murray, M.: Clifford algebra and Dirac operators in harmonic analysis, Cambridge University Press (1991).
  • Helgason, S.: Groups and geometric analysis, Pure and Applied Mathematics, Academic Press, Orlando, London (1984).
  • Horváth, J.: On some composition formulas. Proc. Amer. Math. Soc. 10 (1959), 433–437.
  • Riesz, M.: L'intégrale de Riemann-Liouville et le problème de Cauchy. Acta Math. 81 (1949), 1–223.
  • Schwartz, L.: Théorie des Distributions, Hermann, Paris (1966).
  • Sommen, F.: Clifford analysis and integral geometry. In: Micali, A. et al. (eds.), Clifford Algebras and their Applications in Mathematical Physics, Kluwer Academic Publishers, Dordrecht (1992), 293–311.